Alert archive / Virginia / River Flood Warnings in 2018

River Flood Warning 36, NWS Blacksburg, VA

September 28, 2018Botetourt County, Virginia

NWS Blacksburg, VA issued this river flood warning at Sep 28, 2018, 1:53 AM EDT for Botetourt County, Virginia. It took effect at Sep 28, 2018, 4:49 AM EDT. It was in force for 23 hr.

The area

The outline as issued.

The facts

Issued
Sep 28, 2018, 1:53 AM EDT (05:53 UTC)
In effect from
Sep 28, 2018, 4:49 AM EDT
Expired
Sep 29, 2018, 4:00 AM EDT
In force
23 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
Minor

County Botetourt County, VA

The radar

The Roanoke radar (KFCX), 83 km from the middle of the area, began a volume at 05:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point James River (VA) at Lick Run (LIRV2). The gauge peaked at 17.15 ft at Sep 28, 2018, 5:00 AM EDT.

actionminormoderate510152009/2809/2909/30
Action stage
12 ft
Minor stage
16 ft
Moderate stage
22 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02016500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

945 
WGUS41 KRNK 280553
FLWRNK
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BLACKSBURG VA  
153 AM EDT Fri Sep 28 2018

...The National Weather Service Blacksburg Va has issued
a Flood Warning for the following rivers in Virginia...

  James River At Lick Run affecting Botetourt County.


  Between 1 and 3 inches of rain fell over the Highlands of Virginia 
  near the West Virginia border, and into the neighboring Shenandoah 
  Valley.  Runoff from this rainfall has resulted in significant 
  rises on area streams and rivers.  Minor flooding is occurring, or 
  expected to occur on the Jackson and upper James River. 
  
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

Listen to noaa weather radio or your favorite media outlet for later 
statements or warnings.

&&

VAC023-281752-
/O.NEW.KRNK.FL.W.0036.180928T1000Z-180929T0800Z/
/LIRV2.1.ER.180928T1000Z.180928T1800Z.180928T2000Z.NO/
153 AM EDT Fri Sep 28 2018

The National Weather Service in Blacksburg Va has issued a 

* Flood Warning for 
  the James River At Lick Run
* for Friday.
* At 01AM Friday the stage was 14.6 feet.
* Flood Stage is 16.0 feet. 
* Minor flooding is forecast to begin this morning and continue through
  the day.

* Forecast...Rise above flood stage by daybreak and continue to 
  rise to near 16.9 feet by this afternoon. The river will fall below 
  flood stage by this evening.
* Impact...at 16.0 feet...Minor flooding occurs in low-lying areas 
  in Eagle Rock.
* Flood history...this crest compares to a previous crest of 17.2 
  feet on Apr 16 2018.

&&

LAT...LON 3751 7976 3771 7989 3779 7982 3776 7970
          3766 7971 3756 7967         

$$
4 follow-up statements
688 
WGUS81 KRNK 280854
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
454 AM EDT Fri Sep 28 2018

...The Flood Warning continues for the following rivers in 
Virginia...
 
  James River At Lick Run affecting Botetourt County 

...The Flood Warning continues for the following rivers in Virginia..
  James River At Buchanan affecting Botetourt County 


 1 to 3 inches of rain fell across the Virginia 
 Highlands as well as parts of the southern
 Shenandoah Valley. Runoff from this rainfall
 will cause minor flooding along the Upper
 James River into this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

 Graphical forecast information is available on the internet at 
http://www.weather.gov/rnk (lower case). Click on 'rivers & lakes'.

  
The next scheduled statement will be issued later this morning.



&&

VAC023-281653-
/O.EXT.KRNK.FL.W.0036.180928T0849Z-180929T1500Z/
/LIRV2.1.ER.180928T0641Z.180928T1800Z.180929T0300Z.NO/
454 AM EDT Fri Sep 28 2018

The Flood Warning continues for
  the James River At Lick Run.
* until Saturday morning. 
* at 04AM Friday the stage was 17.0 feet.

* Flood stage is 16.0 feet.
* The river will continue rising to near 21.6 feet by this   
  afternoon.
  The river will fall below flood stage tonight.


&&

LAT...LON 3751 7976 3771 7989 3779 7982 3776 7970
          3766 7971 3756 7967         

$$

VAC023-281653-
/O.CON.KRNK.FL.W.0037.180928T1500Z-180929T1700Z/
/BNNV2.1.ER.180928T1500Z.180929T0000Z.180929T0500Z.NO/
454 AM EDT Fri Sep 28 2018

the Flood Warning continues for
  the James River At Buchanan.
* from late this morning until Saturday afternoon
* at 02AM Friday the stage was estimated around 14.0 feet.

* Flood stage is 17.0 feet.
* Forecast to rise above flood stage by late this morning and 
  continue to rise to near 20.2 feet by this evening. The river will fall below flood stage around midnight.
* Impact...at 20.0 feet...Farmlands and residential basements of 
  buildings upstream (right bank) become flooded.
* Flood history...this crest compares to a previous crest of 20.3 
  feet on Jun 24 2016.

&&

LAT...LON 3748 7968 3751 7976 3765 7950 3760 7936
          3753 7938 3754 7940         

$$
346 
WGUS81 KRNK 280901 CCA
FLSRNK
 
FLOOD STATEMENT ...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA 
454 AM EDT Fri Sep 28 2018

...The Flood Warning continues for the following rivers in 
Virginia...
 
  James River At Lick Run affecting Botetourt County 

...The Flood Warning continues for the following rivers in Virginia..
  James River At Buchanan affecting Botetourt County 


 1 to 3 inches of rain fell across the Virginia 
 Highlands as well as parts of the southern
 Shenandoah Valley. Runoff from this rainfall
 will cause minor flooding along the Upper
 James River into this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

 Graphical forecast information is available on the internet at 
http://www.weather.gov/rnk (lower case). Click on 'rivers & lakes'.

  
The next scheduled statement will be issued later this morning.



&&

VAC023-281653-
/O.EXT.KRNK.FL.W.0036.180928T0849Z-180929T1500Z/
/LIRV2.1.ER.180928T0641Z.180928T1800Z.180929T0300Z.NO/
454 AM EDT Fri Sep 28 2018

The Flood Warning continues for
  the James River At Lick Run.
* until Saturday morning. 
* at 04AM Friday the stage was 17.0 feet.

* Flood stage is 16.0 feet.
* The river will continue rising to near 21.6 feet by this   
  afternoon.
  The river will fall below flood stage tonight.


&&

LAT...LON 3751 7976 3771 7989 3779 7982 3776 7970
          3766 7971 3756 7967         

$$

VAC023-281653-
/O.COR.KRNK.FL.W.0037.180928T1500Z-180929T1700Z/
/BNNV2.1.ER.180928T1500Z.180929T0000Z.180929T0500Z.NO/
454 AM EDT Fri Sep 28 2018

the Flood Warning continues for
  the James River At Buchanan.
* from late this morning until Saturday afternoon
* at 02AM Friday the stage was estimated around 14.0 feet.

* Flood stage is 17.0 feet.
* Forecast to rise above flood stage by late this morning and 
  continue to rise to near 20.2 feet by this evening. The river
  will fall below flood stage around midnight.
* Impact...at 20.0 feet...Farmlands and residential basements of 
  buildings upstream (right bank) become flooded.
* Flood history...this crest compares to a previous crest of 20.3 
  feet on Jun 24 2016.

&&

LAT...LON 3748 7968 3751 7976 3765 7950 3760 7936
          3753 7938 3754 7940         

$$
371 
WGUS41 KRNK 281434
FLWRNK
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BLACKSBURG VA  
1034 AM EDT Fri Sep 28 2018

Minor Flooding is Forecast for the Following Rivers in Virginia...

  James River At Lick Run affecting Botetourt County
  James River At Buchanan affecting Botetourt County


 Rainfall of 1.5 to 2.0 inches was common across the region
 Thursday evening as a strong cold front moved through the area.
 This particularly impacted the upper James River basin.  As a
 result, excessive runoff will continue into the James River and
 its tributaries for another day or so.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

Listen to noaa weather radio or your favorite media outlet for later 
statements or warnings.

&&

VAC023-290234-
/O.EXT.KRNK.FL.W.0036.000000T0000Z-180929T0800Z/
/LIRV2.1.ER.180928T0641Z.180928T0916Z.180928T2000Z.NO/
1034 AM EDT Fri Sep 28 2018

The Flood Warning continues for 
  the James River at Lick Run...
* until late this evening.
* At 10 AM EDT Friday the stage was 17.0 feet...and falling slowly.
* Flood Stage is 16.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast to
  continue through this evening. The river is forecast to drop
  below flood stage around 8 pm this evening.
* Impact...at 16.0 feet...Minor flooding occurs in low-lying areas 
  in Eagle Rock.
* Flood history...this crest compares to a previous crest of 17.2 
  feet on Apr 16 2018.

&&

LAT...LON 3751 7976 3771 7989 3779 7982 3776 7970
          3766 7971 3756 7967         

$$

VAC023-290234-
/O.EXT.KRNK.FL.W.0037.180928T1713Z-180929T1210Z/
/BNNV2.1.ER.180928T1713Z.180928T1800Z.180929T0010Z.NO/
1034 AM EDT Fri Sep 28 2018

Flood Warning for the
  James River at Buchanan...
* until Saturday morning.
* At 10 AM EDT Friday the stage was 16.1 feet...and
  rising rapidly.
* Flood Stage is 17.0 feet.
* The river is forecast to continue rising to 17.2 feet
  this afternoon, then begin falling slowly overnight
* The river is forecast to fall below flood stage sometime
  late tonight or early Saturday morning.
* Impact...at 17.0 feet...Right bank above gage and flats above town
  on left bank are inundated. Mostly agricultural lands affected.
* Flood history...this crest compares to a previous crest of 18.1 
  feet on Apr 17 2018.

&&

LAT...LON 3748 7968 3751 7976 3765 7950 3760 7936
          3753 7938 3754 7940         

$$

RAB
599 
WGUS81 KRNK 282018
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
418 PM EDT Fri Sep 28 2018

...The Flood Warning is cancelled for the following rivers
in Virginia...
 
  James River At Lick Run affecting Botetourt County
 
...The Flood Warning continues for the following rivers in 
Virginia...
 
  James River At Buchanan affecting Botetourt County 

Heavy rain across the area on Thursday prompted notable rises on
the James River. At Lick Run, the river crested early Friday
morning a little over a foot above flood stage, but has been
gradually falling through the day, dropping below flood stage a short
time ago. At Buchanan, the river is currently cresting a couple of
inches above flood stage, and is expected to fall back below flood
stage late this afternoon or early evening, and continue falling
through the night. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

 Graphical forecast information is available on the internet at 
http://www.weather.gov/rnk (lower case). Click on 'rivers & lakes'.
 
The next scheduled statement will by this evening after the James River
at Buchanan falls below flood stage.

&&

VAC023-282048-
/O.CAN.KRNK.FL.W.0036.000000T0000Z-180929T0800Z/
/LIRV2.1.ER.180928T0641Z.180928T0916Z.180928T1906Z.NO/
418 PM EDT Fri Sep 28 2018

the Flood Warning is cancelled for
  the James River At Lick Run. 
* at 3PM Friday the stage was 15.8 feet.

* Flood stage is 16.0 feet.
* Impact...Minor flooding will now start to recede in low-lying areas 
  in Eagle Rock.

&&

LAT...LON 3751 7976 3771 7989 3779 7982 3776 7970
          3766 7971 3756 7967         

$$

VAC023-290418-
/O.EXT.KRNK.FL.W.0037.000000T0000Z-180929T0811Z/
/BNNV2.1.ER.180928T1733Z.180928T1945Z.180928T2011Z.NO/
418 PM EDT Fri Sep 28 2018

The Flood Warning continues for
  the James River At Buchanan.
* until late tonight. 
* at 3PM Friday the stage was 17.1 feet.

* Flood stage is 17.0 feet.
* The river will fall to below flood stage by late this 
  afternoon or early evening.
* Impact...at 17.0 feet...Right bank above gage and flats above town
  on left bank are inundated. Mostly agricultural lands affected.
* Flood history...this crest compares to a previous crest of 18.1 
  feet on Apr 17 2018.

&&

LAT...LON 3748 7968 3751 7976 3765 7950 3760 7936
          3753 7938 3754 7940         

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this river flood warning went out at Sep 28, 1:11 AM EDT, 42 minutes earlier.

Area forecast discussion, Sep 28, 1:11 AM EDT, 42 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
111 AM EDT Fri Sep 28 2018

.SYNOPSIS...
A weak cold front near the Virginia/North Carolina border will
drift southeast of the area overnight into Friday. A second
front will push through the Mid Atlantic area on Saturday
followed by high pressure for Sunday through Tuesday.

&&

.NEAR TERM /THROUGH TODAY/...
Update as of 105 AM EDT Friday...

With most significant rainfall now east of the Blue Ridge, let
the going Flash Flood Watch expire at midnight. Still expect to
see some lingering patches of showers across the region once the
main axis across the east exits, but likely not enough to cause
added flooding overnight.

Previous update as of 930 PM EDT Thursday...

Getting reports of ponding of water issues from southeast WV
into the highlands of VA. Radar estimates that between 1 and 2
inches of rain has fallen withing this particular region. With
stream levels gradually increasing, low water crossings will be
compromised in addition to flooding of poor drainage areas.
Intensity of the rain is not enough to justify flash flooding,
but the flooding that is occurring is certainly a nuisance to
folks trying to navigate some of the normal flood prone areas.

Expectation is for the rain to gradually come to an end from
west to east overnight as the upper trough lifts northeast,
exiting the forecast area by morning. Until the trough clears
the area, there will continue to be embedded convection with
potential for brief but heavy downpours of rain. Southside VA
into the piedmont of NC will have the greatest chance for seeing
some of the higher rain rates overnight, so will have to monitor
this area closely for short fused warnings with respect to
excessive rainfall.

As for the severe thunderstorm threat, severe weather thus far
has been confined to areas south of the stalled surface front
which has moved to near I-40 in North Carolina. Thunderstorms
which have been crossing this boundary have been weakening per
the cool stable air north of the front.

The back door cold front will remain stalled near I-40 through
the overnight while the low-amplitude shortwave trough moves
northeast through the Mid-Atlantic States by Friday morning.
Once the rain ends, clearing will be slow, with most areas
remaining overcast through the first half of the day Friday.
Areas of low clouds and drizzle may persist persist before
improving for the afternoon.

Temperatures overnight will range from the lower 50s in the
northern mountains to the mid 60s in the piedmont. Pending some
sunshine Friday, they should rebound into the U60s/70s.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
As of 315 PM EDT Thursday...

Finally, it appears a pattern change that will bring the region
some much deserved drier weather, if all unfolds according to
plans. This change will be brought on essentially be two
opposing upper atmospheric forces. The first will be a deep
full latitude meridional trough that will develop over the next
couple of days across the Great Lakes and then sweep slowly
eastward through the weekend into early next week.
Unfortunately, it remains unclear as to the depth and southward
extension of this trough due to the opposing force of a strong
subtropical ridge off the southeast U.S. coast. As a result,
there is at least some potential of the initial front hanging up
across the Carolinas. A secondary upper short wave/reinforcing
cold front appears to stall north of our region early next week
as the upper ridge over the southeast expands to cover much of
the southern and central U.S. by the mid part of the week. At
this point, it appears the upper ridge will eventually win out
and be the main controlling factor in our weather pattern once
we get past the weekend.

So with some reservation, the weekend should be drier and
certainly a bit cooler and less humid, but will need to hang
onto at least some low pops across the southeast parts of the
CWA initially with the lingering front to our south. At this
point it does not appear the secondary front will get far past
the Mason-Dixon line, and even if so, limited moisture will be
available at that point, so will not advertise much at this
point in the way of precipitation.

Temperatures will remain a bit above normal, especially on the
lower end as the cooler air remains to our north with the high
pressure spreading more east than south. Lower dewpoints will
allow the nighttime temperatures to fall into more normal 50s,
but keep in mind normal low temperatures at this time of year
would be in the 40s for most areas. High temperatures will be in
the 70s to lower 80s with a slow warming trend beginning early
next week, keeping these readings well above normal as expected
with a strong upper ridge overhead. The most notable difference
will be the much drier air mass over the weekend into early week
with dewpoints dropping into the 50s for a change.

/Forecast Confidence Levels/
Temperatures - Moderate,
Precipitation Changes - Low to Moderate,
Winds - Moderate,
Thunderstorm Threat - Low, Winds - Moderate.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 330 PM EDT Thursday...

Mainly a summer like pattern aloft, but with a potential strong
wedge at the surface. This should keep the area dry, but perhaps
not cloud free. The main axis of any deeper tropical moisture
will be held to the coastal regions where easterly flow is more
evident on the southern side of the upper ridge. Any synoptic
systems in the westerlies will likely remain to our north,
although the ECMWF is a bit more robust in allowing a short wave
to penetrate the eastern side of the ridge Tuesday into
Wednesday. Between this and the increasing summer like pattern
with dewpoints rising back into the mid and upper 60s, we will
start to see typical diurnal showers and a few thunderstorms
across the mountains. Honestly, a very unusual pattern to have
yet in early October as the belated somewhat summerlike pattern
continues for a bit longer.

Temperatures will average around 10 degrees above normal with
highs in the 70s to lower 80s and lows in the mid 50s to lower
60s.

/Forecast Confidence Levels/
Temperatures - Moderate,
Precipitation Chances - Moderate,
Winds - Moderate to High,
Thunderstorm Chances - Low to Moderate.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
As of 105 AM EDT Friday...

Overall MVFR/IFR conditions will prevail overnight as showers
move east and gradually taper to fog and patch drizzle well
before daybreak Friday.

Lingering moisture will decrease from southwest to northeast
Friday morning. However there will continue to be a layer of
low level cloudiness that will linger through mid-day Friday
before lifting into a bkn-sct layer of strato-cumulus for the
afternoon.

With slow improvement Friday it may be until mid-afternoon
before a return to VFR is observed.

Wedge of cool air near the surface is resulting in shallow
layer of northeast near the surface with southwest winds aloft.
Shear layer is about 3kft above the surface.

Extended Discussion...

Drier air behind a passing secondary cold front is expected to
bring return of VFR Saturday into Monday with high pressure
building just north of the region. Sct MVFR showers and
thunderstorms are possible Tuesday.

&&

.HYDROLOGY...
As of 1255 AM EDT Friday...

Axis of heavier rainfall continues to shift east into the
piedmont and should exit the region in the next hour leaving
mainly lighter showers to the west. Since only expecting
additional light amounts over the mountains, let the flash flood
watch expire at midnight. However runoff from earlier heavy rain
will keep smaller streams and creeks near flood levels in spots
into the overnight. This most likely from the Greenbrier Valley
into the Virginia Highlands where spots received over 2 inches
of rain since this afternoon. River flooding may also occur
along the Greenbrier and upper James pending the degree of
runoff overnight into early Friday.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...JH/KK
NEAR TERM...KK/PM
SHORT TERM...RAB
LONG TERM...RAB
AVIATION...JH/PM
HYDROLOGY...JH
Hazardous weather outlook, Sep 28, 12:14 AM EDT, 1 hour 39 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
1214 AM EDT Fri Sep 28 2018

NCZ001-002-018-VAZ007-009>020-022>024-035-WVZ042>044-507-508-290415-
Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-
Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-
Botetourt-Rockbridge-Amherst-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
1214 AM EDT Fri Sep 28 2018

This Hazardous Weather Outlook is for northwest North Carolina,
central Virginia, southwest Virginia, west central Virginia and
southeast West Virginia.

.DAY ONE...Tonight.

Runoff from Thursday's rainfall may result in significant rises
on area rivers overnight...especially the upper James River and
Greenbrier Rivers.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ003>006-019-020-VAZ032>034-043>047-058-059-290415-
Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Patrick-Franklin-
Bedford-Henry-Pittsylvania-Campbell-Appomattox-Buckingham-Halifax-
Charlotte-
1214 AM EDT Fri Sep 28 2018

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and west central Virginia.

.DAY ONE...Tonight.

Runoff from Thursday's rainfall may result in significant rises
on area rivers overnight...especially the upper Dan and Roanoke
Rivers.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Local storm report, Sep 27, 11:49 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1149 PM EDT THU SEP 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1128 PM     DEBRIS FLOW      2 NE BLUEFIELD          37.26N 81.24W
09/27/2018                   MERCER             WV   911 CALL CENTER

            MUDSLIDE ON CHERRY ST IN BLUEFIELD WAS REPORTED TO MERCER
            COUNTY WARNING POINT.

&&

LOCONTO
Local storm report, Sep 27, 11:51 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1151 PM EDT THU SEP 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 PM     FLOOD            DOUTHAT STATE PARK      37.90N 79.80W
09/27/2018                   BATH               VA   BROADCAST MEDIA

            SEVERAL LOW WATER BRIDGES HAD WATER COVERING THEM ON
            DOUTHAT PARK RD NEAR DOUTHAT STATE PARK. REPORTED BY WDBJ
            VIEWER.

&&

LOCONTO
Local storm report, Sep 27, 11:52 PM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1152 PM EDT THU SEP 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1022 PM     FLOOD            BACOVA JUNCTION         38.02N 79.87W
09/27/2018                   BATH               VA   911 CALL CENTER

            JACKSON RIVER TURNPIKE FLOODED WITH SIGNS PLACED BY DEPT
            OF HIGHWAYS.

&&

LOCONTO
Local storm report, Sep 27, 11:54 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1154 PM EDT THU SEP 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1119 PM     DEBRIS FLOW      3 E MATOAKA             37.42N 81.20W
09/27/2018                   MERCER             WV   911 CALL CENTER

            MUDSLIDE REPORTED ON MATOAKA ROAD IN LASHMEET.

&&

LOCONTO
Local storm report, Sep 27, 11:57 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1157 PM EDT THU SEP 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     FLOOD            2 NNW MILLBORO          38.00N 79.62W
09/27/2018                   BATH               VA   PUBLIC

            RESIDENT REPORTED DRIVEWAY WASHOUT AT HER RESIDENCE IN
            MILLBORO. CREEK IN HER BACKYARD IS ALSO RUNNING HIGH.

&&

LOCONTO
Special weather statement, Sep 28, 12:03 AM EDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1203 AM EDT FRI SEP 28 2018

VAZ044>047-058-059-280500-
Halifax-Buckingham-Campbell-Pittsylvania-Appomattox-Charlotte-
1203 AM EDT FRI SEP 28 2018

...THUNDERSTORMS WILL AFFECT SOUTHERN APPOMATTOX...CHARLOTTE...
SOUTHEASTERN CAMPBELL...EASTERN PITTSYLVANIA...HALIFAX AND
SOUTHEASTERN BUCKINGHAM COUNTIES...

Until 100 AM EDT.

At 1201 AM EDT, radar indicated thunderstorms with heavy rainfall
and gusty winds extending from near Hurt to near Keeling to near
Alton. Movement was northeast at 55 mph.

Wind gusts of 30 mph to 40 mph are possible with these storms. This
may bring down a couple of trees due to the waterlogged soil.

Locations impacted include...
South Boston...
Appomattox...
Halifax...
Hurt...
and Chatham.

Heavy rainfall may cause localized flooding. Do not drive your
vehicle through flooded roadways.

LAT...LON 3754 7831 3734 7846 3733 7852 3740 7859
      3734 7860 3723 7869 3719 7868 3719 7864
      3714 7859 3715 7855 3708 7844 3689 7849
      3670 7865 3663 7855 3669 7868 3654 7873
      3654 7912 3670 7940 3706 7935 3763 7830
TIME...MOT...LOC 0401Z 239DEG 46KT 3702 7931 3674 7935 3650 7895

MBS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 9:01 PM EDTAreal Flood AdvisoryRNKBland, Tazewell4 hr
Sep 27, 9:26 PM EDTAreal Flood AdvisoryRNKAlleghany4 hr
Sep 27, 9:35 PM EDTAreal Flood AdvisoryRNKAlleghany, Bath, Botetourt, Craig, Giles, City of Covington4 hr
Sep 27, 9:49 PM EDTAreal Flood AdvisoryRNKHenry, City of Martinsville51 min
Sep 27, 9:57 PM EDTSpecial Weather StatementRNKHenry, Patrick, City of Martinsville63 min
Sep 27, 10:13 PM EDTAreal Flood AdvisoryRNKHenry, Patrick3 hr
Sep 27, 10:25 PM EDTAreal Flood AdvisoryRNKMontgomery, Pulaski, Roanoke, Wythe, City of Radford, City of Roanoke and 1 more4 hr
Sep 27, 10:36 PM EDTFlash Flood WarningRNKHenry, Patrick, City of Martinsville4 hr
Sep 27, 10:36 PM EDTSpecial Weather StatementRNKRoanoke, City of Roanoke, City of Salem39 min
Sep 27, 11:18 PM EDTSpecial Weather StatementRNKBotetourt, Rockbridge, City of Buena Vista, City of Lexington87 min
Sep 27, 11:35 PM EDTAreal Flood AdvisoryRNKBedford, Campbell, Pittsylvania, City of Danville, City of Lynchburg2 hr
Sep 28, 12:03 AM EDTSpecial Weather StatementRNKCharlotte, Halifax57 min
Sep 28, 1:45 AM EDTAreal Flood WarningRNKAlleghany, Bath, Bedford, Botetourt, Craig, Rockbridge and 3 more9 hr
Sep 28, 3:59 AM EDTRiver Flood WarningRNKBotetourt18 hr
Sep 28, 5:15 AM EDTAreal Flood AdvisoryRNKRoanoke, City of Salem3 hr
Sep 28, 10:46 AM EDTAreal Flood WarningRNKAlleghany, Botetourt9 hr
Sep 28, 10:58 AM EDTAreal Flood WarningRNKRockbridge, City of Buena Vista, City of Lexington9 hr

Nearby

River Flood Warnings in Virginia, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.